Rash of Fatal Overdoses This Weekend; Deadly Combination of Other Drugs with Fentanyl Suspected

Modified: May 15, 2017 3:29pm

05/15/2017

logo






PRESS RELEASE

From the Office of the Commissioner of Health, Dr. Gale R. Burstein

Date: May 15, 2017                                

CONTACT: Mary C. St. Mary/Mary.StMary@Erie.Gov

Phone: 716.858.4941/ Mobile: 716.253.3925 

Rash of Fatal Overdoses This Weekend

Deadly Combination of Other Drugs with Fentanyl Suspected

  

ERIE COUNTY, NY— Since Saturday afternoon (May 13, 2017), the Erie County Department of Health’s (“ECDOH”) Medical Examiner’s Office (“ME”) reports eight suspected fatal drug overdoses, plus another 3 suspected fatal overdoses from outside Erie County.  This brings the 2017 overdose count to 40 confirmed fatalities and 122 suspected cases (awaiting toxicology results).

It is speculated that this latest rash of overdoses has resulted from individuals using a combination of drugs, such as fentanyl and cocaine, fentanyl and heroin, and fentanyl, heroin and cocaine.

“The fentanyl that is being seen in Erie County continues to increase in potency,” said Dr. Burstein. “When we see a spike in suspected overdoses as we have this past weekend, we warn the public as soon as possible that the risk of fatal overdoses has increased due to the street drugs currently in circulation.”

Commissioner of Health, Dr. Gale Burstein, will have press availability in her office, 9th Floor of the Rath Building from 5—6pm TODAY

#  #  #